A generalization of carries processes and Eulerian numbers

Fumihiko Nakano, Taizo Sadahiro

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)

Abstract

We study a generalization of Holte's amazing matrix, the transition probability matrix of the Markov chains of the 'carries' in a non-standard numeration system. The stationary distributions are explicitly described by the numbers which can be regarded as a generalization of the Eulerian numbers and the MacMahon numbers. We also show that similar properties hold even for the numeration systems with the negative bases.

Original languageEnglish
Pages (from-to)28-43
Number of pages16
JournalAdvances in Applied Mathematics
Volume53
Issue number1
DOIs
Publication statusPublished - 2014 Feb
Externally publishedYes

Keywords

  • Carries
  • Eulerian number
  • Markov chain

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'A generalization of carries processes and Eulerian numbers'. Together they form a unique fingerprint.

Cite this